Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Feeling nausea and bloating. What is causing this and suggest some cure?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1752 Questions
Question
I have had bouts of nausea on and off for about 20 years and have seen doctor - been given metaclopramide but that only eases the symptoms. At the moment it is especially bad and I have noticed it comes on when I am sitting down, maybe hunched up. I have never vomited from this, just very bad constant nausea. Mints ease the symptoms too. I have no problem eating and feel ok afterwards. I get bloated easily and when my clothes become tight I feel sick, or if I am too hot it comes on too. I work at a computer full time. I have had one other very bad episode this year in April that ended up with me having vertigo. This time the sickness had lasted longer (just over a week now) but I have not had any dizzy spells.
Posted Sun, 9 Dec 2012 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 5 hours later
Hi,
Thanks for posting your query.
I am Dr.Ratnakar Kini, Gastroenterologist and I am pleased to answer your query.

Since you feel ok after eating and that you get abdominal bloating and wearing tight clothes makes you feel sick, you most probably are having gastroparesis and gastroesophageal reflux disease. In gastroparesis, the motility of the stomach is affected making the food stay in the stomach for a longer time causing bloating and nausea. That is probably why you feel better with metaclopramide which facilitates motility of the gastrointestinal tract.
An upper GI endoscopy, gastric emptying scan and a 24 hours pH monitoring may be done for confirmation.
A less likely cause is inner ear issue as you have had vertigo also. Inner ear problems can cause nausea and vertigo.
I hope that answers your question.

If you have no more questions, kindly accept this answer and rate this service.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Feeling nausea and bloating. What is causing this and suggest some cure? 9 hours later
Thank you.
If I was to have the procedures and they confirm what you have said would there be anything that could be done to prevent the problem or is it something I have to control myself with food and tablets?
 
 
Answered by Dr. Ratnakar Kini 4 hours later
Hi,
If it is gastroesophageal reflux disease you may have to take tablets for about 4-8 weeks.
Lifestyle changes should also be done.
-Avoiding coffee, citrus, tomatoes, fatty food, chocolates, alcohol, smoking.
-Weight reduction if obese.
-Eating smaller and frequent meals.
-Avoiding bedtime snacks.
-Going to bed 2-3 hours after food.

I hope that answers your question.
If you have no more questions, kindly accept this answer and rate this service.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor